Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 22, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 26, 2018, 4:27 PM CDT for 12 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2018, 4:27 PM CDT (21:27 UTC)
- Expired
- Apr 26, 2018, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2410 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
759 WWUS74 KLUB 262127 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 427 PM CDT Thu Apr 26 2018 TXZ021>023-027>029-033>035-039>041-270000- /O.NEW.KLUB.WI.Y.0022.180426T2127Z-180427T0000Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Yoakum-Terry-Lynn- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 427 PM CDT Thu Apr 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...through 7 PM this evening. * WINDS...North 25 to 35 mph with gusts to 45 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 3:11 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Apr 26, 3:11 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 311 PM CDT Thu Apr 26 2018 .DISCUSSION... Another dynamic upper level short wave trough is moving across western Kansas this afternoon, hot on the heels of Tuesday's system. Strong surface pressure rises on the central High Plains is resulting in a period of advisory level wind speeds behind another stout cold front. Bulk of evidence suggests these pressure rises will decrease in intensity as they move to the south. We should see some advisory level winds across the northwestern part of the forecast area as we finish out the afternoon, but currently think that this period will be rather brief. The next issue is potential for the western end of a batch of showers/thunder that several models project developing just ahead of the upper trough clipping the northeastern corner of the forecast area. The last several runs of the HRRR have favored this solution with support from the WRF-NAM. Will insert a small area of 20-30 percent PoPs. Finally, there is the potential for a few spots to touch the freezing mark Friday morning. That happened at several West Texas mesonet and NWS coop observation sites this morning. Conditions should be similar in the morning. However, any widespread freeze, or a long-duration freeze is unlikely. The other point of concern this afternoon is related to thunderstorm chances next week. Upper level troughing over the western CONUS will see the current northwest flow over the Plains states replaced by southwesterly flow. This will promote a southerly component to the low level flow and low level moisture return being acted upon by a dryline that will likely shift eastward each day from eastern New Mexico Saturday afternoon to the Rolling Plains or even as far east as Northwest Texas by Tuesday or Wednesday afternoon. The last few forecast cycles have shown this evolution, and no significant changes have been made this afternoon. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Apr 26, 11:16 AM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1116 AM CDT Thu Apr 26 2018 TXZ021>044-271630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1116 AM CDT Thu Apr 26 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight A Fire Danger Statement is in effect for locations along and west of a Silverton to Ralls to Post line from midday until 8 pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The dryline may provide a focus for severe thunderstorm development in the region from Sunday through Wednesday. West of the dryline, the fire danger will increase next week.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.